MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG M.BLUE 0 SYS W/PED.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG M.BLUE 0 SYS W/PED.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX815T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that an m.Blue (part # fx815t) was implanted during a procedure performed on an unknown date.According to the complainant, the device was believed to be blocked.The complaint device has been returned to the manufacturer for evaluation.Although requested, no additional information has been made available.
 
Additional Manufacturer Narrative
Manufacturing and quality control data: the m.Blue® was manufactured by a qualified employee on november 2021.Deviations during assembly did not occur.The product was finally tested as article fx815t and released for packaging and sterilization and was sterilized by miethke.The m.Blue® has a normal pressure range of 0 to 40 centimeters water (cmh2o).A fixed opening pressure of zero (0) cmh2o in the horizontal position (differential pressure unit) and an additional adjustable gravitational unit of 0 to 40 cmh2o in the vertical position.Both realized in one valve.The parameters after completion of the valve assembly were tested at a flow rate of 5 milliliters per hour (ml/h) or 50 ml/h at the gravitational unit set pressures and 0, 10, 20, 30 and 40 cmh2o at the differential pressure and were found to meet specifications.All tested parameters were assessed according to specifications.Visual inspection: no abnormalities were detected during the visual examination.Permeability test: a permeability test was performed which showed that the valve was not permeable.Adjustability test: the m.Blue® was found to be non-adjustable within the specified range.Braking force and brake function test: the braking force test indicates that the brake function of the m.Blue® was present.However, due to the non-adjustability of the valve, an investigation of the braking force was not possible.Internal inspection of product: further evaluation was performed by dismantling the valve; deposits were found in the m.Blue®.Results: based on the investigation results, the valve was confirmed to have a blockage and was not adjustable.The deposits observed inside the valve were the likely cause of the blockage and the non-adjustability.Existing deposits in the cerebrospinal fluid (csf) can temporarily impair the valve functionality and is a described concomitant symptom in hydrocephalus therapy.Additionally, a defect at the time of release was excluded; the valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.
 
Event or Problem Description
Patient details: age - 3 years, weight - 12.65 kilograms (kg), height - 98.5 centimeters (cm), gender - female.

Brand Name
M.BLUE 0 SYS W/PED.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key14288095
Report Number3004721439-2022-00117
Device Sequence Number11152765
Product Code JXG
UDI-Device Identifier04041906504519
UDI-Public4041906504519
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K192266
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX815T
Device Catalogue NumberFX815T
Device Lot Number20056163
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer05/06/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexFemale
Patient Weight13 KG